Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes a swollen tongue post Lysine intake?

I believe I am having an allergic reaction to taking Lysine...I took 1 500mg pill yesterday and my mouth became sensitive and woke up with a swollen tongue and inside of cheeks and gums. there are small red bumps and it is hot like fever, yet I do not have fever.
Mon, 26 Mar 2018
Report Abuse
Dentist 's  Response
Hello,

Your symptoms of having a swollen tongue along with sores or ulcers in mouth and sensitivity can be due to an allergic reaction, and if it happened after taking Lysine, then it is probably due to allergy to Lysine.

So my suggestion is to avoid taking Lysine supplement and in case if you take any other supplements, then keep a check that it does not contain Lysine.

For now to reduce the allergy symptoms you can anti-allergics like Levocetrizine and gargle with 1:1 solution of milk of magnesia and Benadryl.
Do warm saline gargles.
You can also gargle with a specialized mouthwash like Magic Mouthwash.
Suck ice pops and do cool water rinses.
Avoid spicy foods.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Honey Arora
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i have a swollen tongue and am wondering if i have a corn allergy. I have linked some issues I have had with breathing, hives, etc. with a allergic...